MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA
Model Number 107754
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient¿s weight was not provided.The serial number of the device was requested but was not provided, therefore the expiration date, manufacture date and age of device are unknown.No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad) on (b)(6) 2018.It was reported that the manufacturer¿s technical services representative reviewed the submitted log file and during the analysis of the log, it was reported that a low power hazard alarm was observed on (b)(6) 2018 which may be due to the mobile power unit (mpu) ac power cord coming loose at the ac power cord mpu connection or ac wall outlet.There was no interruption in pump support to the patient during this event.No additional information was provided.
 
Additional Manufacturer Narrative
The mobile power unit (mpu) was not returned for analysis and remains in use.Although the evaluation of the submitted system controller log file confirmed a no external power event, a specific cause for this event could not be conclusively determined through this evaluation.The system controller log file contained approximately 11 days of data from (b)(6) 2018 at 21:13:42 through (b)(6) 2018 at 13:21:39, per time stamp.The file captured a no external power event on (b)(6) 2018 at 06:32:04.A sequence of low power hazard and power cable disconnect alarms were observed.This event occurred while the controller was supported by an mpu and appeared to be a result of momentary power loss to the mpu.During this event the controller supported the pump at the set speed while being powered by the internal backup battery, as designed.Once ac power was restored to the mpu at 06:32:09, all the associated alarms cleared.No other atypical alarms were recorded in the remaining events and the pump operated at the set speed throughout the log file.Multiple requests for additional information regarding the event, including the mpu serial number, were issued to the customer; however, no further information has been provided to this date.A review of the device history records revealed the device met applicable specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
MOBILE POWER UNIT
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key7793790
Report Number2916596-2018-03146
Device Sequence Number228097
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer11/14/2018
02/08/2019
02/18/2019
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date12/05/2018
02/21/2019
03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR